Dear Readers: Today’s Sound Off is about companies trying to get new customers by offering them discounts:

“Dear Heloise: Companies will offer discounts to lure new customers, but what about those of us who have been with them for years? I understand why they do it, but shouldn’t long-standing, loyal customers be rewarded somehow? I really don’t want to shop around, but I feel underappreciated.”

Dee in Sacramento

I understand your frustration, Dee. Take time to compare companies to see if there really are better deals out there. Also, it wouldn’t hurt to contact your company with those other deals to see if they might be able to save you some money by staying with them.

Dear Readers: Here are some other uses for those large, empty butter/margarine tubs with lids:

● Store sewing supplies.

● Store crayons.

● Store small items, such as beads for hobbies.

● Store pet food for a short trip.

Dear Heloise: A growing trend among hospitals requires patients to prepay out of pocket some or all of the cost of a procedure. You should politely decline. Tell them you prefer to wait until you have an explanation of benefits in hand from your insurance company (or Medicare) so you are able to see how much you actually need to pay.

If they refuse to provide treatment, pay with a credit card. Call the credit card company after your procedure and ask to dispute the payment because it's not clear how much you owe until you hear from your insurer, as the charge could be incorrect. And if you don't have insurance or haven't met your deductible, some hospitals will give you a discount if you prepay for the procedure.

Ken D. in Chicago

Dear Heloise: I just found out from my doctor that certain medications cause night sweats. I was taking medication for migraines, and suddenly it seemed that I had a problem with night sweats every night. My doctor told me that there are several medications for various illnesses that cause an excessive production from our sweat glands, resulting in night sweats.

Sandra in Michigan

Sandra in Michigan: I’m glad you checked with your doctor on this problem rather than ignoring it. If any medication you are taking causes a problem — weight gain, headaches, rashes, etc. — call your physician immediately. A bad reaction to any medication is your body’s way of saying this one’s not right for you.

Dear Heloise: I have a hint that other people of short stature may find useful. I was spending a lot of money on seamstresses hemming my pants.

Now I just buy shoes with much higher heels!

Lisa in Omaha

Heloise’s column appears six days a week at washingtonpost.com/advice. Send a hint to Heloise, P.O. Box 795001, San Antonio, TX 78279-5000, or email it to Heloise@Heloise.com.

2019, King Features Syndicate